Patient :I just got off the Implant birth control and had a period. A week or so later we had unprotected sex. Its been 5 weeks and 3 days since last period. I've taken a pregnancy test but it came out negative. I'm having dull cramps that occur on one side of the body and the other from time to time, I've notice that I've been discharging more frequently, sleeping more, and kinda have a mild up set stomache. Do you think all my symptoms are caused by getting off the birth control or can I really be pregnant and tested to early? And what is the pain about? During my period I have terrible cramps to the max but these are nothing like that.
Thanks for the query.
As you have been on progesterone implant, it is natural and common to get delayed menses in next 2-3 cycles after its removal and its initial withdrawal. This is what you are experiencing. As the pregnancy test is negative done after 8 days of missed periods, it is valid and rules out pregnancy. The symptoms you are experiencing are that of premenstrual syndrome due to progesterone deficiency which in the absence of pregnancy may mimic early pregnancy symptoms but indicate that the menses shall start in next few days. So, it is suggested that you should wait for your menses for another week and am sure they shall resume.
I hope I have answered your query in detail.
Wishing you good health.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.